Loading Events

« All Events

  • This event has passed.

4th UNAFF Traveling Film Festival – Denver

June 30 @ 11:00 am - 5:00 pm UTC+0

United Nations Association (UNA) Denver Chapter welcomes you to the
4th UNAFF Traveling Film Festival Denver
Saturday, June 30 | 11 a.m. – 5 p.m.
Denver Film Society, Sie FilmCenter (2510 E. Colfax Ave., Denver, CO 80206). The festival will showcase four international documentary film screenings (schedule below) about today’s most pressing global issues, along with hosting filmmakers and expert panelists.
We have amazing documentaries and expert panelists for films on the following topics:
About United Nations Association Film Festival (UNAFF)
Conceived in 1998 at Stanford University by film critic and educator Jasmina Bojic in conjunction with the 50th Anniversary of the signing of the Universal Declaration of Human Rights, UNAFF screens documentaries by international filmmakers dealing with topics such as human rights, environmental themes, women’s issues, children, refugee protection, homelessness, racism, disease control, universal education, war and peace.By bringing together filmmakers, the academic community and the general public, UNAFF offers a unique opportunity for creative exchange and education among groups and individuals often separated by geography, ethnicity, and economic constraints. For more details, please click HERE!
  • • $25 General Admission • $20 for UNA Members  •$15 for students
  • Individual tickets are currently on sale to attend a film and panel
    for: Tomorrow, A New Path, Exiled, I Am Evidence. $8 for general admission, $6 for UNA members and $6 for students.
  • Light refreshments and food will be available from Comal Heritage Food Incubator

Conceived in 1998 at Stanford University by film critic and educator Jasmina Bojic in conjunction with the fiftieth anniversary of the signing of the Universal Declaration of Human Rights, UNAFF screens documentaries by international filmmakers dealing with topics such as human rights, environmental themes, women’s issues, children, refugee protection, homelessness, racism, disease control, universal education, war and peace.

By bringing together filmmakers, the academic community and the general public, UNAFF offers a unique opportunity for creative exchange and education among groups and individuals often separated by geography, ethnicity and economic constraints.

Please contact Adriana Lopez, Communications Chair, by
emailing adriana@unadenver.org or calling 720-266-7439 to learn more about interview opportunities with board members, filmmakers and panelists. Photos from the event can be made available.

Festival Schedule

Breakfast: 10:30 a.m. – 11:10 a.m., 40 minutes
Food and refreshments will be provided by Comal Heritage Food Incubator.

Opening and Welcome: 11:10 a.m. – 11:15 a.m., 5 minutes
Jasmina Bojic, UNAFF founder, will give a brief introduction to the event.

Film 1: Climate Change Topic: 11:15 a.m. – 1:15 p.m. – Tomorrow, 2 hours Tomorrow is the beginning of a movement seeking to encourage local communities around the world to change the way they live for the sake of our planet. In 2012, Nature published a study led by more than twenty researchers from the top scientific institutions in the world predicting that humankind could disappear between 2040 and 2100. It also said that it could be avoided by drastically changing our way of life and take appropriate measures. French actress and director Mélanie Laurent (Inglorious Basterds) and activist Cyril Dion decided to travel the world in search of solutions that can help save the next generations. The result is Tomorrow, a documentary that presents solutions implemented throughout the world by hundreds of communities.

Climate Change Panel and Audience Discussion: 1:15 p.m. – 1:45 p.m., 30 minutes
Panelists to be announced.

Lunch: 1:45 p.m. – 2:15 p.m., 30 minutes

Food and refreshments will be provided by Comal Heritage Food Incubator.

Film 2: UNICEF/Child Topic: 2:15 p.m. – 2:45 p.m. – A New Path, 30 minutes
A young citizen journalist from India’s Dalit (Untouchable) caste battles corruption in his village’s public schools and discovers the power of media to transform himself and his community for the better. A chance opportunity to attend a nonprofit private school led Mukesh to find his voice as a community organizer and citizen journalist. Every day he rides his scooter from village to village documenting negligence and corruption in his region’s school system, convinced that a proper education for every child is the key to transforming his community for the better.

UNICEF/Child Panel and Audience Discussion: 2:45 p.m. – 3:15 p.m., 30 minutes Gregory Walsh, director of A New Path, will be in-person for the panel and audience discussion, along with other panelists.

Film 3: Immigrants and Refugees Topic: 3:30 p.m. – 4:00 p.m. – Exiled, 30 minutes Exiled tells the stories of two deported US military veterans in Tijuana, Mexico. These honorably discharged “green card” soldiers had already served out sentences for convictions in the US, only to be deported to their birth country. With sweat, tears and grassroots organizing, deported paratrooper Hector Barajas is on a mission to raise awareness about the deported veteran issue, and reunite with his 11-year-old daughter in Compton. Mauricio Hernandez struggles with severe post-traumatic stress disorder as a result of his time as a US soldier combat in Afghanistan, but stuck in Mexico, he has no access to the mental health care he is entitled to as a veteran. These soldiers who were willing to die for their country are now fighting to be heard and return to the US, the country they consider home.

Immigrants and Refugees Panel and Audience Discussion: 4:00 p.m. – 4:30 p.m., 30 minutes
Mike Seely, director of Exiled, will be in-person, and Hector Barajas, the deported veteran featured in the Exiled film, will join via Skype, along with other panelists.

Film 4: Gender Topic: 4:45 p.m. – 6:15 p.m. – I Am Evidence, 1 hour 30 minutes
I Am Evidence exposes the alarming number of untested rape kits in the United States through a character–driven narrative, bringing much needed attention to

the disturbing pattern of how the criminal justice system has historically treated sexual assault survivors.

Why is there a rape kit backlog? What can we do to fix the problem? This film explores these questions through survivors’ experiences as they trace the fates of their kits and re-engage in the criminal justice process. I Am Evidence illuminates how the system has impeded justice while also highlighting those who are leading the charge to work through the backlog and pursue long-awaited justice in these cases.

In this film, we seek to send a clear message to survivors that they matter, that we as a nation will do everything possible to bring them a path to healing and justice, and that their perpetrators will be held accountable for their crimes.

Gender Panel and Audience Discussion: 6:15 p.m. – 6:45 p.m., 30 minutes Panelists to be announced.

Dinner: 6:45 p.m. – 7:30 p.m., 45 minutes
Food and refreshments will be provided by Comal Heritage Food Incubator.

4th Annual UNAFF Traveling Film Festival Denver Sponsors:
Seva.org, Comal Heritage Food Incubator, Beyond Our Borders, a group- advised fund held at The Women’s Foundation of Colorado, Nee Nee Productions, United Nations Federal Credit Union, ZONTA Club of Denver, Action Engineering, Amnesty International, Dream Tank, Jessica Aerni Insurance Agency, Inc., Lucky Iron Fish, Village Exchange Center.

Media Partner: KGNU

About UNA Denver:
The UNA-USA/Denver Metro Chapter is one of 200 Chapters of the United Nations Association of the USA (UNA-USA). UNA Denver is dedicated to informing, inspiring and mobilizing the Denver community to support the ideals and vital work of the United Nations through advocacy campaigns, youth engagement, outreach programs, and public events. Learn more here!

Details

Date:
June 30
Time:
11:00 am - 5:00 pm
Event Category:
Event Tags:
, , , , , , , , , ,
Website:
http://unadenver.org/event/4unaff/

Venue

Posner Center
1031 33rd St
Denver, CO 80205 United States
+ Google Map
Website:
posnercenter.org